# SDR JIKA2014100901

- Difficulty date: October 9, 2014
- Submitted: October 13, 2014
- Operation: Air carrier
- Aircraft: N45004
- Make and model: Piper PA-31-350
- Aircraft serial: 318052163
- Aircraft time: 19,065 hours, 23,700 cycles
- Engine: Lyc TIO540J2B
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: TIO540J2B
- Part serial: RL162561A
- Condition: Failed
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

DURING CRUISE FLIGHT AT 10,000 FEET THE LT ENG MANIFOLD PRESS STARTED TO FLUCTUATE & DECREASE.  WITHIN THREE TO FIVE MINUTES MANIFOLD PRESS DECREASED TO NINETEEN INCHES WHICH WAS ATMOSPHERIC PRESS WITH LT THROTTLE FULL FWD.  OIL TEMP BEGAN TO RISE TOWARDS UPPER RED ARC, 240 DEGREES, AT THAT TIME PILOT DECIDED TO SHUTDOWN LT ENG & DECLARED AN EMER.  DIVERTED & LANDED WITHOUT FURTHER INCIDENT.  INSPECTION OF ENG REVEALED METAL PARTICLES IN OIL FILTER.  R & R LT ENG.  ALL OPERATIONAL CHECKS OF ENG WERE NORMAL.
